Ask a doctor

Is Discoloration from Restylane Permanent?

I had restylane under my eyes three months ago and developed dark discoloration under the eyes about a week after the injections. My Dr. said it was tyndall effect but I went to another expert who disagreed and thought it was hyperpigmantation. Is it possible this is permanent? How can I fix it?

Doctor Answers (5)

Discoloration after restylane

+1

If the discoloration you are suffering with is blue then it is the tyndall effect form the filler and could be dissolved.


Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

If discoloration is bluish in color, it may be due to the product itself

+1

If discoloration is bluish in color, it may be due to the product itself and may last a very long time, but it’s not permanent. If it’s a bruise it will not last a long time.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 19 reviews

Four Ways to Minimize Discoloration After Restylane

+1

1.  Minimize Brusing At All Cost:  relaxation, laughing gas, ice compresses, Arnica, avoidance of blood thinners

2.  Conservative Volume

3.  Deep Injection Rather than Superficial Placement

4.  Bleaching:  skin brighteners, bleachers, peels.  This does indeed take a while to work

George Sun, MD
Los Angeles Facial Plastic Surgeon

You might also like...

Hyperpigmentation is usually temporary

+1
Post-inflammatory hyperpigmentation is usaully temporary and can improve with multiple chemical peels, topical therapy (creams with lightening agents) and religious use of sunscreen.The treatment time may take a year or more.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Hyaluronidase may be your answer

+1

Best way to know is to get some hyaluronidase treatment done. If it was the Restylane it should go away, though for some reason the Tyndall effect can remain a few more months after the filler is removed. It is easier to tell whether this is pigmentation. The doctor can pull the skin to see and may even use a Wood's lamp for it.

Hassan Galadari, MD
Dubai Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.